Alert archive / Michigan / Beach Hazards Statements in 2017
Beach Hazards Statement 17, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Sep 5, 2017, 3:43 AM EDT for 6 counties in Michigan. It took effect at Sep 5, 2017, 8:00 AM EDT. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2017, 3:43 AM EDT (07:43 UTC)
- In effect from
- Sep 5, 2017, 8:00 AM EDT
- Expired
- Sep 7, 2017, 2:00 AM EDT
- In force
- 42 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1801 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
494 WHUS43 KGRR 050743 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 343 AM EDT TUE SEP 5 2017 MIZ050-056-064-071-051600- /O.NEW.KGRR.BH.S.0017.170905T1200Z-170906T0200Z/ MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 343 AM EDT TUE SEP 5 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING. * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM ST. JOSEPH TO WHITEHALL. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... NORTH BEACH IN SOUTH HAVEN... HOLLAND STATE PARK... MUSKEGON STATE PARK... * OVERVIEW/POTENTIAL IMPACTS...NORTHWEST WINDS OF 10 TO 20 KNOTS WILL KEEP WAVES HIGH TODAY. THE WIND DIRECTION WILL LIKELY PRODUCE STRONG SOUTHWARD MOVING CURRENTS NEAR THE SHORE THAT COULD BECOME ESPECIALLY DANGEROUS ALONG NORTH FACING PIERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
8 follow-up statements
331 WHUS43 KGRR 051353 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 953 AM EDT TUE SEP 5 2017 MIZ037-043-052200- /O.EXA.KGRR.BH.S.0017.000000T0000Z-170906T0200Z/ MASON-OCEANA- 953 AM EDT TUE SEP 5 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH THIS EVENING. * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM WHITEHALL TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... LUDINGTON STATE PARK * OVERVIEW/POTENTIAL IMPACTS...NORTHWEST WINDS OF 10 TO 20 KNOTS WILL KEEP WAVES HIGH TODAY. THE WIND DIRECTION WILL LIKELY PRODUCE STRONG SOUTHWARD MOVING CURRENTS NEAR THE SHORE THAT COULD BECOME ESPECIALLY DANGEROUS ALONG NORTH FACING PIERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ MIZ050-056-064-071-052200- /O.CON.KGRR.BH.S.0017.000000T0000Z-170906T0200Z/ MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 953 AM EDT TUE SEP 5 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM ST. JOSEPH TO WHITEHALL. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... NORTH BEACH IN SOUTH HAVEN... HOLLAND STATE PARK... MUSKEGON STATE PARK... * OVERVIEW/POTENTIAL IMPACTS...NORTHWEST WINDS OF 10 TO 20 KNOTS WILL KEEP WAVES HIGH TODAY. THE WIND DIRECTION WILL LIKELY PRODUCE STRONG SOUTHWARD MOVING CURRENTS NEAR THE SHORE THAT COULD BECOME ESPECIALLY DANGEROUS ALONG NORTH FACING PIERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
683 WHUS43 KGRR 051903 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 303 PM EDT TUE SEP 5 2017 MIZ050-056-064-071-060315- /O.EXT.KGRR.BH.S.0017.000000T0000Z-170907T0300Z/ MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 303 PM EDT TUE SEP 5 2017 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH WEDNESDAY EVENING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM ST. JOSEPH TO WHITEHALL. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... NORTH BEACH IN SOUTH HAVEN... HOLLAND STATE PARK... MUSKEGON STATE PARK... * OVERVIEW/POTENTIAL IMPACTS...NORTHWEST WINDS OF 10 TO 20 KNOTS WILL KEEP WAVES UP AROUND 3 TO 5 FEET THROUGH WEDNESDAY EVENING. THE WIND DIRECTION WILL LIKELY PRODUCE STRONG SOUTHWARD MOVING CURRENTS NEAR THE SHORE THAT COULD BECOME ESPECIALLY DANGEROUS ALONG NORTH FACING PIERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ MIZ037-043-060315- /O.EXT.KGRR.BH.S.0017.000000T0000Z-170907T0300Z/ MASON-OCEANA- 303 PM EDT TUE SEP 5 2017 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH WEDNESDAY EVENING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM WHITEHALL TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... LUDINGTON STATE PARK * OVERVIEW/POTENTIAL IMPACTS...NORTHWEST WINDS OF 10 TO 20 KNOTS WILL KEEP WAVES UP AROUND 3 TO 5 FEET THROUGH WEDNESDAY EVENING. THE WIND DIRECTION WILL LIKELY PRODUCE STRONG SOUTHWARD MOVING CURRENTS NEAR THE SHORE THAT COULD BECOME ESPECIALLY DANGEROUS ALONG NORTH FACING PIERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
904 WHUS43 KGRR 060157 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 957 PM EDT TUE SEP 5 2017 MIZ050-056-064-071-061000- /O.CON.KGRR.BH.S.0017.000000T0000Z-170907T0300Z/ MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 957 PM EDT TUE SEP 5 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM ST. JOSEPH TO WHITEHALL. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... NORTH BEACH IN SOUTH HAVEN... HOLLAND STATE PARK... MUSKEGON STATE PARK... * OVERVIEW/POTENTIAL IMPACTS...NORTH TO NORTHWEST WINDS OF 10 TO 20 KNOTS WILL KEEP WAVES UP AROUND 3 TO 5 FEET THROUGH WEDNESDAY EVENING. THE WIND DIRECTION WILL LIKELY PRODUCE STRONG SOUTHWARD MOVING CURRENTS NEAR THE SHORE THAT COULD BECOME ESPECIALLY DANGEROUS ALONG NORTH FACING PIERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ MIZ037-043-061000- /O.CON.KGRR.BH.S.0017.000000T0000Z-170907T0300Z/ MASON-OCEANA- 957 PM EDT TUE SEP 5 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM WHITEHALL TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... LUDINGTON STATE PARK * OVERVIEW/POTENTIAL IMPACTS...NORTH TO NORTHWEST WINDS OF 10 TO 20 KNOTS WILL KEEP WAVES UP AROUND 3 TO 5 FEET THROUGH WEDNESDAY EVENING. THE WIND DIRECTION WILL LIKELY PRODUCE STRONG SOUTHWARD MOVING CURRENTS NEAR THE SHORE THAT COULD BECOME ESPECIALLY DANGEROUS ALONG NORTH FACING PIERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
490 WHUS43 KGRR 060728 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 328 AM EDT WED SEP 6 2017 MIZ050-056-064-071-061530- /O.CON.KGRR.BH.S.0017.000000T0000Z-170907T0300Z/ MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 328 AM EDT WED SEP 6 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM ST. JOSEPH TO WHITEHALL. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... NORTH BEACH IN SOUTH HAVEN... HOLLAND STATE PARK... MUSKEGON STATE PARK... * OVERVIEW/POTENTIAL IMPACTS...NORTH TO NORTHWEST WINDS OF 10 TO 20 KNOTS WILL KEEP WAVES UP AROUND 3 TO 6 FEET THROUGH WEDNESDAY EVENING. THE WIND DIRECTION WILL LIKELY PRODUCE STRONG SOUTHWARD MOVING CURRENTS NEAR THE SHORE THAT COULD BECOME ESPECIALLY DANGEROUS ALONG THE NORTHERN SIDES OF EXPOSED PIERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ MIZ037-043-061530- /O.CON.KGRR.BH.S.0017.000000T0000Z-170907T0300Z/ MASON-OCEANA- 328 AM EDT WED SEP 6 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM WHITEHALL TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... LUDINGTON STATE PARK * OVERVIEW/POTENTIAL IMPACTS...NORTH TO NORTHWEST WINDS OF 10 TO 20 KNOTS WILL KEEP WAVES UP AROUND 3 TO 6 FEET THROUGH WEDNESDAY EVENING. THE WIND DIRECTION WILL LIKELY PRODUCE STRONG SOUTHWARD MOVING CURRENTS NEAR THE SHORE THAT COULD BECOME ESPECIALLY DANGEROUS ALONG THE NORTHERN SIDES OF EXPOSED PIERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
883 WHUS43 KGRR 061531 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1131 AM EDT WED SEP 6 2017 MIZ037-043-050-056-064-071-062345- /O.CON.KGRR.BH.S.0017.000000T0000Z-170907T0300Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- 1131 AM EDT WED SEP 6 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM WHITEHALL TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... NORTH BEACH IN SOUTH HAVEN... HOLLAND STATE PARK... MUSKEGON STATE PARK... LUDINGTON STATE PARK * OVERVIEW/POTENTIAL IMPACTS...NORTH TO NORTHWEST WINDS OF 10 TO 20 KNOTS WILL HOLD WAVES AT 3 TO 5 FEET THROUGH LATE THIS EVENING. THE WIND DIRECTION WILL LIKELY PRODUCE STRONG SOUTHWARD MOVING CURRENTS NEAR THE SHORE THAT COULD BECOME ESPECIALLY DANGEROUS ALONG THE NORTHERN SIDES OF EXPOSED PIERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
565 WHUS43 KGRR 062005 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 405 PM EDT WED SEP 6 2017 MIZ064-071-070415- /O.EXT.KGRR.BH.S.0017.000000T0000Z-170907T0600Z/ ALLEGAN-VAN BUREN- 405 PM EDT WED SEP 6 2017 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 2 AM EDT THURSDAY... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM WHITEHALL TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... NORTH BEACH IN SOUTH HAVEN... HOLLAND STATE PARK... * OVERVIEW/POTENTIAL IMPACTS...NORTH TO NORTHWEST WINDS OF 10 TO 20 KNOTS WILL HOLD WAVES AT 3 TO 5 FEET THROUGH LATE THIS EVENING. THE WIND DIRECTION WILL LIKELY PRODUCE STRONG SOUTHWARD MOVING CURRENTS NEAR THE SHORE THAT COULD BECOME ESPECIALLY DANGEROUS ALONG THE NORTHERN SIDES OF EXPOSED PIERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ MIZ037-043-050-056-070300- /O.CON.KGRR.BH.S.0017.000000T0000Z-170907T0300Z/ MASON-OCEANA-MUSKEGON-OTTAWA- 405 PM EDT WED SEP 6 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM WHITEHALL TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... MUSKEGON STATE PARK... LUDINGTON STATE PARK * OVERVIEW/POTENTIAL IMPACTS...NORTH TO NORTHWEST WINDS OF 10 TO 20 KNOTS WILL HOLD WAVES AT 3 TO 5 FEET THROUGH LATE THIS EVENING. THE WIND DIRECTION WILL LIKELY PRODUCE STRONG SOUTHWARD MOVING CURRENTS NEAR THE SHORE THAT COULD BECOME ESPECIALLY DANGEROUS ALONG THE NORTHERN SIDES OF EXPOSED PIERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
594 WHUS43 KGRR 070205 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1005 PM EDT WED SEP 6 2017 MIZ037-043-050-056-070315- /O.CAN.KGRR.BH.S.0017.000000T0000Z-170907T0300Z/ MASON-OCEANA-MUSKEGON-OTTAWA- 1005 PM EDT WED SEP 6 2017 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE BEACH HAZARDS STATEMENT. CONDITIONS ARE NOW SAFE FOR BEACH ACTIVITIES. $$ MIZ064-071-070600- /O.CON.KGRR.BH.S.0017.000000T0000Z-170907T0600Z/ ALLEGAN-VAN BUREN- 1005 PM EDT WED SEP 6 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM WHITEHALL TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... NORTH BEACH IN SOUTH HAVEN... HOLLAND STATE PARK... * OVERVIEW/POTENTIAL IMPACTS...NORTH TO NORTHWEST WINDS OF 10 TO 20 KNOTS WILL HOLD WAVES AT 3 TO 5 FEET THROUGH EARLY FRIDAY MORNING. THE WIND DIRECTION WILL LIKELY PRODUCE STRONG SOUTHWARD MOVING CURRENTS NEAR THE SHORE THAT COULD BECOME ESPECIALLY DANGEROUS ALONG THE NORTHERN SIDES OF EXPOSED PIERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WDM WEATHER.GOV/GRR
713 WHUS43 KGRR 070616 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 216 AM EDT THU SEP 7 2017 MIZ064-071-070730- /O.EXP.KGRR.BH.S.0017.000000T0000Z-170907T0600Z/ ALLEGAN-VAN BUREN- 216 AM EDT THU SEP 7 2017 ...BEACH HAZARDS STATEMENT HAS EXPIRED... WINDS AND WAVES HAVE SUBSIDED SO THAT DANGEROUS WAVES AND CURRENTS ARE NO LONGER EXPECTED AT THE BEACHES. $$ WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 5, 3:17 AM EDT, 26 minutes earlier.
Area forecast discussion, Sep 5, 3:17 AM EDT, 26 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
317 AM EDT Tue Sep 5 2017
LATEST UPDATE...
Synopsis/Short Term/Long Term/Marine
.SYNOPSIS...
Issued at 317 AM EDT Tue Sep 5 2017
Much cooler temperatures are expected the rest of the week with
highs in the 60s. With these cooler temperatures will be scattered
rain showers especially near Lake Michigan. Drier conditions are
expected this weekend with highs in the 70s by Sunday and Monday.
&&
.SHORT TERM...(Today through Thursday)
Issued at 317 AM EDT Tue Sep 5 2017
Solid batch of rain moving eastward through the northern forecast
area early this morning. A few lightning strikes were detected
farther north towards far northwest Lower Michigan. Operational
HRRR seems to be depicting evolution of this precipitation quite
well.
Scattered rainshowers are expected to continue today with
thunderstorms possible this afternoon and evening as noted in the
SPC Day 1 outlook. By Wednesday morning, northwesterly flow will
have shifted to northerly, keeping most of the lake enhanced rain
showers pinned closer to the lakeshore. For Wednesday night into
Thursday, far southwest Lower Michigan see an uptick in activity as
an upper PV max dives south across Lake Michigan and likely
invigorates lake effect showers with some thunder also possible.
.LONG TERM...(Thursday night through Monday)
Issued at 317 AM EDT Tue Sep 5 2017
Our only chance of rain looks like Thursday night and even that's
not a high chance. The deep upper trough that is developing
currently will begin to move east and lift out Thursday night, but
not before one last strong short wave rotates through the flow.
Scattered showers are possible throughout the night as the short
waves moves across Lower Michigan. After that, high pressure will
build in from Canada and several sunny days are expected, along with
cooler than normal temperatures. The best chance of frost is
Thursday night over the northern row of counties, but will depend on
any showers and associated cloud cover.
Lows through the period will be in the 40s. Highs will be in the mid
to upper 60s Friday and Saturday before climbing into the 70s Sunday
and Monday.
The southern cwa remains abnormally dry and any rain we get Thursday
night likely won't do anything to mitigate it.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1256 AM EDT Tue Sep 5 2017
Cooler and drier air is beginning to move over Lower Michigan.
There may be pockets of MVFR fog for a few hours prior to 12z
before dewpoints lower and the fog dissipates. Satellite and radar
show an area of scattered showers over Wisconsin moving east. This
is associated with an upper trough and will move through by mid
morning. Otherwise, VFR expected.
&&
.MARINE...
Issued at 317 AM EDT Tue Sep 5 2017
Although we may stay just under 3-5 feet north of Muskegon for most
of the day, we have no plans to cancel the ongoing Small Craft Advisory
since waves should increase in this area tonight. The rest of the marine
area is squarely in SCA territory and will remain so at least through
tonight. Will be issuing a new Beach Hazards Statement valid today
to encompass the areas already seeing SCA conditions.
We expect the threat for waterspouts to increase starting tonight
as winds become more northerly and a persistent area of showers
becomes aligned near the long axis of Lake Michigan. It's
interesting to note that winds at our immediate coastline in the
Grand Haven and Holland areas are forecast to veer northeast.
This suggests a local area of converging winds just offshore in
that vicinity that increases the waterspout potential when
collocated with any north to south band of rainshowers. This will
be something to watch.
&&
.HYDROLOGY...
Issued at 300 PM EDT Mon Sep 4 2017
Thunderstorms may bring locally heavy rainfall to southwest Michigan
through this evening before storms shift south and east of the area.
Fast storm motion and limited coverage of heavy rainfall should
prevent flooding issues on area rivers as water levels continue to
run near to below normal. Locations that experience stronger
thunderstorms could see some ponding on roadways and in low spots.
Rain showers are possible Tuesday through Thursday, with only light
amounts possible.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from 8 AM EDT this morning through this
evening for MIZ050-056-064-071.
LM...Small Craft Advisory until 4 AM EDT Wednesday for LMZ844>849.
&&
SYNOPSIS...TJT
SHORT TERM...TJT
LONG TERM...04
AVIATION...04
HYDROLOGY...HLO
MARINE...TJTHazardous weather outlook, Sep 4, 8:34 PM EDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK National Weather Service Grand Rapids MI 834 PM EDT Mon Sep 4 2017 MIZ037>040-043>046-050>052-056>059-064>067-071>074-051000- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 834 PM EDT Mon Sep 4 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Patchy frost will be possible Friday morning across northern and central Lower Michigan. Otherwise, no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotters should be prepared to self-activate this afternoon and evening in the mentioned areas. LMZ844>849-051000- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 834 PM EDT Mon Sep 4 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight Hazardous conditions will exist or redevelop for swimmers and small craft. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Conditions will remain hazardous to small craft and swimmers at least through Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TJT MJS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 7:30 PM EDT | Special Marine Warning | GRR | 45 min |
Nearby
Beach Hazards Statements in Michigan, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.